MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER SHERLOCK 3CG TPS STYLET MAXIMAL BARRIER TRAY; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER SHERLOCK 3CG TPS STYLET MAXIMAL BARRIER TRAY; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Catalog Number 1274108D
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that a picc was placed on (b)(6) 2024 measuring at 45 cm with 1 cm visible no securement device was used to secure the picc in place.On (b)(6) 2024 the picc was found to be leaking picc and was removed, a new picc placement was attempted but failed.No other information provided, at this time.
 
Event or Problem Description
It was reported that a picc was placed on (b)(6) 2024 measuring at 45 cm with 1 cm visible secureacath device was used to secure the picc in place.On (b)(6) 2024 the picc was found to be leaking picc and was removed, a new picc placement was attempted but failed.No other information provided, at this time.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak was confirmed.The product returned for evaluation was one 4fr dl powerpicc sv catheter.The damage observed in the returned sample was characteristic of over-pressurization (burst) damage.This can occur through the use of syringes smaller than 10 ml, by flushing against an occlusion, or due to excessive force applied during infusion procedures.The returned product sample was evaluated and a split was observed between the 24 cm and 27 cm depth markers on the red lumen.This catheter damage was typical of a burst, and the characteristics observed which supported this type of failure included: 's' shaped split; granular fracture surface texture (typical of tearing failure modes).An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC SV CATHETER SHERLOCK 3CG TPS STYLET MAXIMAL BARRIER TRAY
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
shelly gilbert
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21125518
Report Number3006260740-2024-08295
Device Sequence Number15199284
Product Code LJS
UDI-Device Identifier00801741087110
UDI-Public(01)00801741087110(11)240621(17)250930(10)REJS4678
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number1274108D
Device Lot NumberREJS4678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown